Alert archive / Iowa / Tornado Warnings in 2023
Tornado Warning 22, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Mar 31, 2023, 5:36 PM CDT for Delaware County, Dubuque County, Jones County, Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2023, 5:36 PM CDT (22:36 UTC)
- Expired
- Mar 31, 2023, 6:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Delaware County, IA, Dubuque County, IA, Jones County, IA
The radar
The Quad Cities radar (KDVN), 86 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 11:46 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939
WFUS53 KDVN 312236
TORDVN
IAC055-061-105-312315-
/O.NEW.KDVN.TO.W.0022.230331T2236Z-230331T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
536 PM CDT Fri Mar 31 2023
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Southwestern Dubuque County in northeastern Iowa...
Central Jones County in east central Iowa...
Southeastern Delaware County in northeastern Iowa...
* Until 615 PM CDT.
* At 535 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Anamosa, moving northeast at 55 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Center Junction, Langworthy and Central Park around 540 PM CDT.
Monticello, Camp Courageous, Pictured Rocks Wildlife Area, Scotch
Grove, Monticello Municipal Airport and Jones County Fairgrounds
around 545 PM CDT.
Temple Hill around 550 PM CDT.
Cascade and Worthington around 555 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Fillmore Recreation Area, Fillmore, Epworth, Farley, Peosta and
Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This storm has a history of producing tornadoes. For your safety,
seek shelter now!
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4247 9078 4198 9116 4206 9137 4215 9136
4252 9129
TIME...MOT...LOC 2235Z 216DEG 47KT 4211 9122
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
McClure4 follow-up statements
533
WWUS53 KDVN 312243
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
543 PM CDT Fri Mar 31 2023
IAC055-061-105-312315-
/O.CON.KDVN.TO.W.0022.000000T0000Z-230331T2315Z/
Dubuque IA-Jones IA-Delaware IA-
543 PM CDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHWESTERN DUBUQUE...NORTHERN JONES AND SOUTHEASTERN DELAWARE
COUNTIES...
At 543 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Camp Courageous, or 9 miles northeast of Anamosa,
moving northeast at 55 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Temple Hill around 550 PM CDT.
Cascade and Worthington around 555 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Fillmore Recreation Area, Fillmore, Epworth, Farley, Peosta and
Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This storm has a history of producing tornadoes. Seek shelter now!
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4247 9078 4211 9106 4217 9136 4252 9129
TIME...MOT...LOC 2243Z 216DEG 47KT 4220 9113
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
McClure574
WWUS53 KDVN 312255 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
555 PM CDT Fri Mar 31 2023
IAC055-061-105-312315-
/O.CON.KDVN.TO.W.0022.000000T0000Z-230331T2315Z/
Dubuque IA-Jones IA-Delaware IA-
555 PM CDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHWESTERN DUBUQUE...NORTH CENTRAL JONES AND SOUTHEASTERN DELAWARE
COUNTIES...
At 555 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cascade, or 19 miles northeast of Anamosa, moving
northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Fillmore Recreation Area around 600 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Farley, Epworth, Peosta and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4247 9078 4224 9098 4229 9117 4250 9106
TIME...MOT...LOC 2255Z 214DEG 45KT 4233 9103
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
McClure251
WWUS53 KDVN 312302
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
602 PM CDT Fri Mar 31 2023
IAC055-105-312312-
/O.CAN.KDVN.TO.W.0022.000000T0000Z-230331T2315Z/
Jones IA-Delaware IA-
602 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR NORTH CENTRAL JONES AND SOUTHEASTERN
DELAWARE COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa.
LAT...LON 4247 9078 4231 9092 4238 9112 4250 9106
TIME...MOT...LOC 2302Z 215DEG 47KT 4241 9095
$$
IAC061-312315-
/O.CON.KDVN.TO.W.0022.000000T0000Z-230331T2315Z/
Dubuque IA-
602 PM CDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHWESTERN DUBUQUE COUNTY...
At 602 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Epworth, or 14 miles southwest of Dubuque, moving
northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Centralia around 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4247 9078 4231 9092 4238 9112 4250 9106
TIME...MOT...LOC 2302Z 215DEG 47KT 4241 9095
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
McClure914
WWUS53 KDVN 312311
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
611 PM CDT Fri Mar 31 2023
IAC061-312321-
/O.EXP.KDVN.TO.W.0022.000000T0000Z-230331T2315Z/
Dubuque IA-
611 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR WEST CENTRAL DUBUQUE COUNTY WILL EXPIRE AT
615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois...and northeastern Iowa.
LAT...LON 4247 9078 4231 9092 4238 9112 4250 9106
TIME...MOT...LOC 2311Z 216DEG 47KT 4249 9087
$$
McClureWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:03 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 31, 3:03 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
303 PM CDT Fri Mar 31 2023
.SYNOPSIS...
Issued at 302 PM CDT Fri Mar 31 2023
18z surface data has strong low pressure in western Iowa between
KSLB and KCIN. The warm front ran east from the storm across
northern Iowa into southern Wisconsin. The strong cold front ran
south from the low through western Missouri. Dew points were in the
50s and 60s east of the low into the Ohio Valley. Dew points in the
20s and 30s were behind the cold front in the Plains.
&&
.SHORT TERM...(This evening through Saturday)
Issued at 302 PM CDT Fri Mar 31 2023
Through 8 PM severe storms along the cold front will sweep through
the area. The overall forcing and wind fields will continue to
support severe storms with damaging winds with the potential for
tornadoes.
Behind the cold front winds will increase considerably overnight.
The entire area will be under a wind advisory with areas north and
east of a line from Independence, IA, to Clinton, IA, to Sterling,
IL starting at 10 PM.
Aloft the models are showing a trop fold moving through the area
during the evening hours. Surface observations in western Iowa
currently do not show anything but there is a possibility for a
period of extremely strong winds this evening that moves from west
to east across the area.
Late tonight into Wednesday very windy conditions will be seen as
strong high pressure moves in behind the strong storm system. Areas
of light rain or a rain/snow mix will be possible after midnight
before downward motions end the precipitation Wednesday morning.
Winds will slowly decrease from west to east Wednesday afternoon.
.LONG TERM...(Saturday night through Friday)
Issued at 302 PM CDT Fri Mar 31 2023
Very dynamic weather pattern across the country with another
significant storm system expected next week.
Saturday night/Sunday
Assessment...high confidence
High pressure quickly moves through the area Saturday night with
strong southerly return flow developing Sunday. The dry atmosphere
will allow a 30-35 diurnal range from the Sunday morning lows.
Sunday night through Monday night
Assessment...medium to high confidence
A front will move into the area and then stall out. A weak upper
level disturbance will provide enough lift to help generate areas of
rain with the potential for isolated thunderstorms on Monday. Cloud
cover will dictate overall temperatures but there are indications
that temperatures should average above normal, especially at night.
Attention then turns to the significant storm system.
Tuesday through Wednesday
Assessment...high confidence on another storm. Medium confidence
on specific details.
As mentioned earlier the overall flow pattern is very dynamic and
very conducive to generating powerful storm systems. The global
models differ on timing and overall details but agree that another
significant storm system will move through the Midwest.
The global models also agree that the center of the storm system
will pass west of the area. Such a track will place the area in the
warm sector.
A strong upper jet combined with strong forcing and moisture moving
into the area means more thunderstorms. From the large picture, the
setup is very favorable for strong to severe storms occurring. While
the models differ some on timing, Tuesday afternoon and evening
appears to be the most likely time for thunderstorms when the strong
cold front moves through the area.
If there is a strong dry punch with this storm system, a period of
dry conditions are possible Tuesday evening before wrap around
clouds and precipitation move into the area.
Right now the model consensus has likely to categorical pops Tuesday
and Tuesday night with slight chance to chance pops on Wednesday.
Conditions look very favorable for windy to very windy conditions
developing Tuesday night into Wednesday.
Temperatures will be well above normal on Tuesday and much colder on
Wednesday.
Wednesday night through Friday
Assessment...medium confidence
Mainly dry conditions will be seen for a majority of the period as
high pressure moves through the area. There is a weak upper level
disturbance moving through the area late Thursday night into Friday
that 'may' develop sprinkles or isolated showers.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1233 PM CDT Fri Mar 31 2023
Two rounds of severe storms will sweep through eastern Iowa and
northern Illinois through 00z/01. MVFR/VFR conditions will be
interspersed with IFR conditions in TSRA. After 00z/01 strong
gradient winds will begin developing that will cause considerable
low level mechanical turbulence. Widespread MVFR conditions will
then spread from west to east with wrap around clouds through
12z/01. Conditions will improve back to VFR after 18z/01.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory from 10 PM this evening to 1 PM CDT Saturday for
Buchanan-Clinton-Delaware-Dubuque-Jackson-Jones.
Wind Advisory until 1 PM CDT Saturday for Benton-Cedar-Des
Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Linn-
Louisa-Muscatine-Scott-Van Buren-Washington.
IL...Wind Advisory from 10 PM this evening to 1 PM CDT Saturday for
Carroll-Jo Daviess-Stephenson-Whiteside.
Wind Advisory until 1 PM CDT Saturday for Bureau-Hancock-
Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
Warren.
MO...Wind Advisory until 1 PM CDT Saturday for Clark-Scotland.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...08Hazardous weather outlook, Mar 31, 3:42 AM CDT, 13 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 342 AM CDT Fri Mar 31 2023 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-010845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 342 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has a Moderate Risk, or level 4 out of 5, for severe thunderstorms this afternoon and evening. The main hazards will be damaging straight line winds of 75 mph, tornadoes, and large hail. Some of the tornadoes could be strong. The thunderstorms will be very fast moving, from southwest to northeast at 60 mph. Before the storms arrive, a very high grassland fire danger is forecast due to the warm temperatures and strong winds. Any fires that occur may be difficult to control and burning should be avoided today. Strong gradient southwest winds are expected this afternoon and tonight with gusts up to 50 mph. A wind advisory is in effect. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Strong northwest winds gusting up to 50 mph will continue through much of Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Haase
In the hours before
Local storm report, Mar 31, 5:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
509 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 2 NE GARRISON 42.16N 92.11W
03/31/2023 BENTON IA FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED 70 MPH WITH DAMAGE
TO HOMES. REPORT RELAYED BY THE EMERGENCY
MANAGER.
&&
DCLocal storm report, Mar 31, 5:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL VINTON 42.17N 92.03W
03/31/2023 M1.00 INCH BENTON IA TRAINED SPOTTER
&&
DCLocal storm report, Mar 31, 5:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
531 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL NICHOLS 41.48N 91.31W
03/31/2023 E0.25 INCH MUSCATINE IA TRAINED SPOTTER
HIGH WINDS NOT TOO MUCH RAIN YET.
&&
MWLocal storm report, Mar 31, 5:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 1 SSW MANCHESTER 42.47N 91.47W
03/31/2023 DELAWARE IA EMERGENCY MNGR
BUILDINGS DOWN ON BURRINGTON RD AND SOUTH
5TH. ALSO POWER POLES DOWN.
&&Local storm report, Mar 31, 5:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 NW VINTON 42.17N 92.03W
03/31/2023 BENTON IA PUBLIC
BARNS DOWN NEAR VINTON AFTER INITIAL LINE
WENT THROUGH, POSSIBLE TORNADO.
&&
TJGLocal storm report, Mar 31, 5:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
536 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL WILTON 41.59N 91.03W
03/31/2023 M0.25 INCH MUSCATINE IA TRAINED SPOTTER
OCCURRING RIGHT NOW.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 12:18 AM CDT | Special Weather Statement | DVN | Delaware, Dubuque | 42 min |
| Mar 31, 3:11 AM CDT | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 34 hr |
| Mar 31, 1:36 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 24 min |
| Mar 31, 2:07 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa, Muscatine | 38 min |
| Mar 31, 2:15 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Scott | 45 min |
| Mar 31, 2:56 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 49 min |
| Mar 31, 3:26 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 49 min |
| Mar 31, 3:35 PM CDT | Tornado Warning | DVN | Jefferson, Keokuk, Washington | 40 min |
| Mar 31, 3:53 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa | 52 min |
| Mar 31, 4:02 PM CDT | Tornado Warning | DVN | Benton, Iowa | 43 min |
| Mar 31, 4:05 PM CDT | Tornado Warning | DVN | Iowa, Johnson, Keokuk, Washington | 40 min |
| Mar 31, 4:12 PM CDT | Tornado Warning | DVN | Benton | 33 min |
| Mar 31, 4:14 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Van Buren, Washington | 31 min |
| Mar 31, 4:27 PM CDT | Tornado Warning | DVN | Iowa, Johnson, Washington | 48 min |
| Mar 31, 4:32 PM CDT | Tornado Warning | DVN | Benton, Buchanan, Linn | 28 min |
| Mar 31, 4:35 PM CDT | Tornado Warning | DVN | Johnson, Louisa, Washington | 25 min |
| Mar 31, 4:41 PM CDT | Tornado Warning | DVN | Benton, Buchanan, Linn | 19 min |
| Mar 31, 4:45 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Van Buren | 45 min |
| Mar 31, 4:50 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Linn | 55 min |
| Mar 31, 4:51 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Linn | 24 min |
| Mar 31, 4:57 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Jefferson, Johnson, Keokuk, Linn and 1 more | 48 min |
| Mar 31, 4:57 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 33 min |
| Mar 31, 5:10 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Jones, Linn | 35 min |
| Mar 31, 5:17 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 2 more | 43 min |
| Mar 31, 5:17 PM CDT | Tornado Warning | DVN | Cedar, Muscatine, Scott | 28 min |
| Mar 31, 5:21 PM CDT | Tornado Warning | DVN | Cedar, Clinton, Jackson, Jones | 24 min |
| Mar 31, 5:22 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Des Moines, Henry, Johnson, Louisa and 2 more | 38 min |
| Mar 31, 5:24 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 51 min |
| Mar 31, 5:26 PM CDT | Tornado Warning | DVN | Delaware | 49 min |
| Mar 31, 5:37 PM CDT | Tornado Warning | DVN | Cedar, Clinton, Scott | 38 min |
| Mar 31, 5:40 PM CDT | Tornado Warning | DVN | Cedar, Clinton, Jackson, Jones | 50 min |
| Mar 31, 5:44 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Dubuque, Jackson | 61 min |
| Mar 31, 5:45 PM CDT | Tornado Warning | DVN | Clinton, Muscatine, Scott | 45 min |
| Mar 31, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Cedar, Clinton, Delaware, Dubuque, Jackson and 2 more | 51 min |
| Mar 31, 5:54 PM CDT | Tornado Warning | DVN | Des Moines, Louisa | 26 min |
| Mar 31, 5:56 PM CDT | Tornado Warning | DVN | Clinton, Jackson | 24 min |
| Mar 31, 5:59 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Muscatine, Scott | 46 min |
| Mar 31, 6:10 PM CDT | Tornado Warning | DVN | Dubuque, Jackson | 35 min |
| Mar 31, 6:12 PM CDT | Tornado Warning | DVN | Clinton, Jackson | 32 min |
| Mar 31, 6:18 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 27 min |
Nearby
Tornado Warnings in Iowa, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.